Less chance of a dip with MDMA therapy
MDMA is increasingly used as a therapeutic tool, but it is also a popular party drug often used at parties and festivals. It provides a feeling of euphoria, connection and energy. But after the intoxication often comes the hangover. Many users suffer from a Tuesday afternoon dip, a feeling of depression, fatigue and irritability that usually occurs two days after use. This is because MDMA depletes the brain's supply of serotonin and dopamine, and it can interfere with sleep. In many cases, the dip is amplified in recreational use by overdosing on MDMA, which is less likely to occur in therapeutic use. Furthermore, the time of ingestion plays a major role in forming sleep deprivation. Still, you may experience a mild dip when using MDMA therapeutically, which is why the tips in this article apply to MDMA use in all cases.
Preventing or reducing the Tuesday afternoon dip
The best and most nonsensical tip to mention to avoid the Tuesday afternoon dip is simply not to use MDMA. If MDMA is going to be consumed anyway, these are the tips that can help prevent or reduce the Tuesday afternoon dip:
- Prepare properly for using MDMA. Make sure you are rested, in a good mood and that you have your pills tested for purity and strength.
- Stick to a safe dose. Do not take more than 1 to 1.5 milligrams of MDMA per kilogram of body weight and do not dose again if the effect wears off.
- Drink plenty of water, but not too much. One glass per hour is enough to prevent dehydration. Drinking too much water can lead to dangerous dilution of the blood.
- Pause occasionally and cool off. MDMA can raise your body temperature, which can lead to overheating. Find a cool place and put on airy clothes.
- Do not combine MDMA with other drugs or alcohol. This can increase the risks and worsen the dip. Especially avoid drugs that also act on the serotonin system, such as antidepressants, trip aids or other stimulants.
- Take rest and eat healthy the day after using. Your body needs time to recover and replenish your serotonin supply. Eat foods rich in vitamin C and antioxidants, such as vegetables, fruits and nuts. These substances help your body limit the damage from the MDMA.
- Eat foods higher in tryptophan and tyrosine to naturally replenish serotonin and dopamine. For example, eat: turkey, chicken, eggs, cheese, nuts, seeds, tofu, bananas, avocados, oily fish and cocoa.
- Don't take MDMA too often. The more often you use MDMA, the greater the chance of a Tuesday afternoon dip and other negative effects due to a reduction in dopamine receptors. Wait at least a month before using MDMA again to give your brain a chance to recover.
- Sleep well and don't use MDMA too late in the day. Also on the days after use take a little more rest than usual.
- Supplements such as 5HTP and tyrosine cannot be used until the 2nd day after MDMA use. Starting these types of supplements earlier can cause dangerous interactions with any residual MDMA.
Undergoing an MDMA session as therapy can potentially provide much improvement. Especially in persons plagued by PTSD and trauma, but precisely this group must be extra careful about possible contraindications and re-traumatization. Proper screening, personal preparation, a safe and well-guided MDMA session with room for integration contributes greatly to achieving positive results. Learn more about when and how to request an MDMA session via the following page.